Legal adaptability in Elbonia

Siems, Mathias (2006) Legal adaptability in Elbonia. International Journal of Law in Context, 2 (04). pp. 393-408. ISSN 1744-5523

Full text not available from this repository.


Law has to be able to respond to new or changing circumstances. This ‘legal adaptability’ may be more important than details in the ‘law as such’. However, its meaning and its significance have not yet been analysed in detail. Thus, legal adaptability will be examined in this article. It looks at the worst case scenario by discussing a fictional country (Elbonia) where legal adaptability is poor, and identifies the main adaptability criteria. By using empirical data from the three Baltic States (Lithuania, Latvia, Estonia), it also provides an example of how to ascertain the degree of legal adaptability of particular countries.

Item Type: Article
Faculty \ School: Faculty of Social Sciences > School of Law
Depositing User: Julia Sheldrake
Date Deposited: 12 Nov 2010 10:06
Last Modified: 11 Jan 2023 17:33
DOI: 10.1017/S1744552306004046

Actions (login required)

View Item View Item